Tylenol

Tylenol Overdosage

paracetamol

Manufacturer:

Janssen-Cilag

Distributor:

DKSH
Full Prescribing Info
Overdosage
Symptoms: 12-24 hrs after ingestion of potentially toxic overdose, the patient may manifest signs of gastrointestinal irritability, nausea, vomiting, anorexia, diaphoresis and pallor.
Treatment: The stomach should be emptied promptly by gastric lavage or by inducing emesis with syrup of ipecacuanha in a dose of 15 mL for children and 30 mL for adults accompanied by drinking copious quantities of water. The dose should be repeated if emesis does not occur in 20 min.
In the case of a mixed drug overdose, activated charcoal may be indicated. However, if activated charcoal has been administered, the stomach should be emptied by lavage before administering acetylcysteine treatment. Activated charcoal adsorbs acetylcysteine in vitro and may do so in patients, thereby reducing its effectiveness.
Adults and adolescents, regardless of the quantity of paracetamol reported to have been ingested, administer acetylcysteine immediately if ≤24 hrs have elapsed from the reported time of ingestion of an overdose of paracetamol.
Register or sign in to continue
Asia's one-stop resource for medical news, clinical reference and education
Sign up for free
Already a member? Sign in